Alert archive / California / Wind Advisories in 2022
Wind Advisory 14, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Feb 13, 2022, 1:15 PM PST for Orange County, San Bernardino County, California. It took effect at Feb 14, 2022, 10:00 PM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2022, 1:15 PM PST (21:15 UTC)
- In effect from
- Feb 14, 2022, 10:00 PM PST
- Expired
- Feb 15, 2022, 10:00 PM PST
- In force
- 24 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 78 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5094 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
791 WWUS76 KSGX 132115 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 115 PM PST Sun Feb 13 2022 CAZ055-060-140615- /O.NEW.KSGX.WI.Y.0014.220215T0600Z-220216T0300Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- 115 PM PST Sun Feb 13 2022 ...WIND ADVISORY IN EFFECT FROM 10 PM MONDAY TO 7 PM PST TUESDAY... * WHAT...West winds 20 to 30 mph with gusts 50 to 55 mph expected. * WHERE...San Bernardino County Mountains and Apple and Lucerne Valleys. * WHEN...From 10 PM Monday to 7 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ048-552-554-140200- /O.CON.KSGX.HT.Y.0001.000000T0000Z-220214T0200Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Orange County Coastal Areas-Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Huntington Beach, Costa Mesa, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 115 PM PST Sun Feb 13 2022 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...Temperatures 85 to 90 degrees. * WHERE...Orange County Coastal Areas, Orange County Inland Areas and San Bernardino and Riverside County Valleys-The Inland Empire. * WHEN...Until 6 PM PST this evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ CAZ043-050-140200- /O.CON.KSGX.HT.Y.0001.000000T0000Z-220214T0200Z/ San Diego County Coastal Areas-San Diego County Valleys- Including the cities of Vista, Carlsbad, Encinitas, Chula Vista, National City, San Diego, Escondido, El Cajon, San Marcos, La Mesa, and Santee 115 PM PST Sun Feb 13 2022 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...Temperatures 85 to 90 degrees. * WHERE...San Diego County Valleys and San Diego County Coastal Areas. * WHEN...Until 6 PM PST this evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ CAZ056-058-061-062-065-140615- /O.NEW.KSGX.HW.A.0003.220215T0600Z-220216T0600Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Julian and Borrego Springs 115 PM PST Sun Feb 13 2022 ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING... * WHAT...West winds 30 to 40 mph with gusts 60 to 70 mph possible in the mountains and west winds 25 to 30 mph with gusts 45 to 55 mph, locally to 60 mph in the deserts. * WHERE...Riverside County Mountains, San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From Monday evening through Tuesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ CO For more information from the National Weather Service visit http://weather.gov/sandiego
7 follow-up statements
586 WWUS76 KSGX 140214 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 614 PM PST Sun Feb 13 2022 CAZ043-048-050-552-554-140315- /O.EXP.KSGX.HT.Y.0001.000000T0000Z-220214T0200Z/ San Diego County Coastal Areas- San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-Orange County Coastal Areas- Orange County Inland Areas- Including the cities of Vista, Carlsbad, Encinitas, Chula Vista, National City, San Diego, Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, Huntington Beach, Costa Mesa, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 614 PM PST Sun Feb 13 2022 ...HEAT ADVISORY HAS EXPIRED... Gradually cooler weather conditions are expected for the next several days. $$ CAZ055-060-141400- /O.CON.KSGX.WI.Y.0014.220215T0600Z-220216T0300Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- 614 PM PST Sun Feb 13 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM MONDAY TO 7 PM PST TUESDAY... * WHAT...West winds 20 to 30 mph with gusts to 50 mph expected. * WHERE...Apple and Lucerne Valleys and San Bernardino County Mountains. * WHEN...From 10 PM Monday to 7 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ056-058-061-062-065-141400- /O.CON.KSGX.HW.A.0003.220215T0600Z-220216T0600Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Julian and Borrego Springs 614 PM PST Sun Feb 13 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING... * WHAT...West winds 30 to 40 mph with gusts to 70 mph possible in the mountains...and west winds 20 to 30 mph with gusts to 60 mph possible in the deserts. * WHERE...San Diego County Deserts, Coachella Valley, San Gorgonio Pass Near Banning, Riverside County Mountains and San Diego County Mountains. * WHEN...From Monday evening through Tuesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ jmb For more information from the National Weather Service visit http://weather.gov/sandiego
609 WWUS76 KSGX 141020 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 220 AM PST Mon Feb 14 2022 CAZ056-058-061-062-065-142300- /O.UPG.KSGX.HW.A.0003.220215T0600Z-220216T0600Z/ /O.NEW.KSGX.HW.W.0005.220215T0600Z-220216T0300Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Julian and Borrego Springs 220 AM PST Mon Feb 14 2022 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 PM PST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts to 65 mph expected. * WHERE...Riverside County Mountains, San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 10 PM this evening to 7 PM PST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ CAZ055-060-142300- /O.CON.KSGX.WI.Y.0014.220215T0600Z-220216T0300Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Big Bear City, Wrightwood, Victorville, Hesperia, and Apple Valley 220 AM PST Mon Feb 14 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM PST TUESDAY... * WHAT...West winds 20 to 30 mph with gusts to 50 mph expected. * WHERE...Apple and Lucerne Valleys and San Bernardino County Mountains. * WHEN...From 10 PM this evening to 7 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego 17
589 WWUS76 KSGX 142112 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 112 PM PST Mon Feb 14 2022 CAZ056-058-061-062-065-150615- /O.EXT.KSGX.HW.W.0005.220215T0600Z-220216T0600Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Julian and Borrego Springs 112 PM PST Mon Feb 14 2022 ...HIGH WIND WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST TUESDAY... * WHAT...West winds 30 to 40 mph with gusts to 70 mph, locally up to 80 mph in portions of the San Diego County mountains. * WHERE...San Diego County Deserts, Coachella Valley, San Gorgonio Pass Near Banning, Riverside County Mountains and San Diego County Mountains. * WHEN...From 10 PM this evening to 10 PM PST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ CAZ055-060-150615- /O.EXT.KSGX.WI.Y.0014.220215T0600Z-220216T0600Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, and Apple Valley 112 PM PST Mon Feb 14 2022 ...WIND ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts to 50 mph expected. * WHERE...Apple and Lucerne Valleys and San Bernardino County Mountains below 4000 feet. * WHEN...From 10 PM this evening to 10 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CO For more information from the National Weather Service visit http://weather.gov/sandiego
256 WWUS76 KSGX 150401 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 801 PM PST Mon Feb 14 2022 CAZ056-058-061-062-065-151300- /O.CON.KSGX.HW.W.0005.220215T0600Z-220216T0600Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Julian and Borrego Springs 801 PM PST Mon Feb 14 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM TUESDAY... * WHAT...West winds 30 to 40 mph with gusts to 70 mph, locally up to 80 mph in portions of the San Diego County mountains. * WHERE...San Diego County Deserts, Coachella Valley, San Gorgonio Pass Near Banning, Riverside County Mountains and San Diego County Mountains. * WHEN...From 10 PM this evening to 10 PM Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ CAZ055-060-151300- /O.CON.KSGX.WI.Y.0014.220215T0600Z-220216T0600Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, and Apple Valley 801 PM PST Mon Feb 14 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts to 50 mph expected. * WHERE...Apple and Lucerne Valleys and San Bernardino County Mountains below 4000 feet. * WHEN...From 10 PM this evening to 10 PM Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Moede
131 WWUS76 KSGX 151101 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 301 AM PST Tue Feb 15 2022 CAZ056-058-061-062-065-152300- /O.EXT.KSGX.HW.W.0005.000000T0000Z-220216T0900Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Julian and Borrego Springs 301 AM PST Tue Feb 15 2022 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 AM PST WEDNESDAY... * WHAT...West winds 25 to 35 mph with gusts to 70 mph. * WHERE...San Diego County Deserts, Coachella Valley, San Gorgonio Pass Near Banning, Riverside County Mountains and San Diego County Mountains. * WHEN...Until 1 AM PST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ CAZ552-152300- /O.EXB.KSGX.WI.Y.0014.220215T1800Z-220216T0500Z/ Orange County Coastal Areas- Including the cities of Huntington Beach and Costa Mesa 301 AM PST Tue Feb 15 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM PST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts to 35 mph expected. * WHERE...Orange County Coastal Areas. * WHEN...From 10 AM this morning to 9 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ055-152000- /O.EXT.KSGX.WI.Y.0014.000000T0000Z-220215T2000Z/ San Bernardino County Mountains- Including the cities of Crestline, Lake Arrowhead, Big Bear City, and Wrightwood 301 AM PST Tue Feb 15 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY... * WHAT...Southwest winds 25 to 35 mph with gusts to 60 mph. * WHERE...San Bernardino County Mountains. * WHEN...Until noon PST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ060-152300- /O.CON.KSGX.WI.Y.0014.000000T0000Z-220216T0600Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, and Apple Valley 301 AM PST Tue Feb 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts to 60 mph. * WHERE...Apple and Lucerne Valleys. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
072 WWUS76 KSGX 152117 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 117 PM PST Tue Feb 15 2022 CAZ056-058-061-062-065-160615- /O.CON.KSGX.HW.W.0005.000000T0000Z-220216T0900Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Julian and Borrego Springs 117 PM PST Tue Feb 15 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST WEDNESDAY... * WHAT...West winds 25 to 35 mph with gusts 65 to 75 mph, locally near 80 mph. * WHERE...San Diego County Deserts, Coachella Valley, San Gorgonio Pass Near Banning, Riverside County Mountains and San Diego County Mountains. * WHEN...Until 1 AM PST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ CAZ060-160600- /O.CON.KSGX.WI.Y.0014.000000T0000Z-220216T0600Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, and Apple Valley 117 PM PST Tue Feb 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts 50 to 60 mph. * WHERE...Apple and Lucerne Valleys. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ552-160500- /O.CON.KSGX.WI.Y.0014.000000T0000Z-220216T0500Z/ Orange County Coastal Areas- Including the cities of Huntington Beach and Costa Mesa 117 PM PST Tue Feb 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...West winds 10 to 20 mph with gusts to 30 mph. * WHERE...Orange County Coastal Areas. * WHEN...Until 9 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CO For more information from the National Weather Service visit http://weather.gov/sandiego
091 WWUS76 KSGX 160510 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 910 PM PST Tue Feb 15 2022 CAZ552-160615- /O.EXP.KSGX.WI.Y.0014.000000T0000Z-220216T0500Z/ Orange County Coastal Areas- Including the cities of Huntington Beach and Costa Mesa 910 PM PST Tue Feb 15 2022 ...WIND ADVISORY HAS EXPIRED... Winds have fallen below Advisory levels. $$ CAZ056-058-061-062-065-160900- /O.CON.KSGX.HW.W.0005.000000T0000Z-220216T0900Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Julian and Borrego Springs 910 PM PST Tue Feb 15 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM WEDNESDAY... * WHAT...West winds 25 to 35 mph with gusts 65 mph. * WHERE...San Diego County Deserts, Coachella Valley, San Gorgonio Pass Near Banning, Riverside County Mountains and San Diego County Mountains. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ CAZ060-160615- /O.CON.KSGX.WI.Y.0014.000000T0000Z-220216T0600Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, and Apple Valley 910 PM PST Tue Feb 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts to 50 mph. * WHERE...Apple and Lucerne Valleys. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Moede
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 13, 9:15 AM PST, 4 hours earlier.
Area forecast discussion, Feb 13, 9:15 AM PST, 4 hours before
Area Forecast Discussion
National Weather Service San Diego CA
915 AM PST Sun Feb 13 2022
.SYNOPSIS...
Another day of warm and dry conditions with most locations a few
degrees cooler today compared to yesterday. Further cooling is
expected Monday into Tuesday. Coolest day of the week will be
Tuesday when forecast high temperatures will be 5 to 10 degrees
below average. Gusty west winds expected over the mountains,
deserts, and coastal waters Tuesday. A few light rain and mountain
snow showers expected as well. Dry conditions with a gradual
warming trend Wednesday through the end of the week.
&&
DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING
ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN
BERNARDINO COUNTIES...
Key Points:
*Significantly cooler, chance of rain, and gusty west winds Tuesday.
*Dry with warmer conditions Wednesday through the end of the week.
*Another chance of precipitation early next week (low confidence in
details).
Clear skies across Southern California this morning are expected to
remain clear through the day. Areas of gusty east winds will
diminish this afternoon. Peak gusts this morning were near 35
mph. Locations that are not experiencing winds this morning are 10
to 15, locally 20 degrees cooler than 830 AM yesterday. High
temperatures today are expected to remain 15 to 20 degrees above
average away from the coast. The weakening offshore flow and
increasing onshore flow will result in cooling at the coast today.
Cooling is expected to spread further inland Monday, with
temperatures 5 to 10 degrees cooler than today west of the
mountains. The cool conditions will reach all the way to the
deserts by Tuesday. High temperatures on Tuesday are forecast to
be 10 to 20 degrees cooler than Monday.
Along with the cooler conditions, gusty winds and a chance of
showers are on tap for Tuesday. Gusty westerly winds will be
strongest over the mountain ridges, desert mountain slopes, and into
the deserts. Peak gusts will be 60 to 70 mph. Those higher gusts
near 70 mph will be focused to the San Diego and Riverside County
mountains. There is also a slight chance of rain and mountain
snow on Tuesday. Accumulations look mostly light, a tenth of an
inch or less west of the mountains, with no accumulation expected
in the desert. Given the inside track of the low pressure system,
winds will be the main impact of this system.
For Wednesday through the end of the week, the highly amplified
atmospheric wave pattern with the ridge off the coast and a trough
over the rockies, will ease. A period of northeasterly winds
expected late Tuesday into Wednesday morning. Conditions will
gradually warm through the weekend. The various ensemble members
of the GFS/ECMWF show our next chance for measurable precip comes
early next week as shortwaves in NW flow aloft amplify south along
the West Coast.
&&
.AVIATION...
131625Z...FEW AOA 25,000 FT MSL with unrestricted vis through tonight.
Iso E-NE wind gusts up to 25 kts will be possible along the mtns and
coastal slopes through 00z Mon. Localized weak up/downdrafts
over/west of mtns.
&&
.MARINE...
No hazardous marine conditions are expected through Monday
afternoon. West to northwest winds will strengthen Monday evening
through Tuesday with gusts potentially reaching 25 to 30 kts. The
winds will likely produce rough seas that will be hazardous to small
craft.
&&
.BEACHES...
Short-period wind swell is expected to produce periods of elevated
surf late Tuesday through Wednesday, mainly on west-facing beaches
of Orange and San Diego Counties. Increased risks for rip currents
will likely accompany the surf.
&&
.FIRE WEATHER...
Weaker easterly winds will continue along the foothills and below
passes this morning. Above average temperatures will continue today,
before conditions begin to cool Monday, with more significant
cooling Tuesday. Minimum relative humidity will be 5-10% this
afternoon. Humidity will begin to increase into Monday, with minimum
relative humidity values 10-20%. Further recovery is expected Monday
into Tuesday. Cooler conditions and gusty west winds expected
Tuesday with an increase in onshore flow. Strongest winds will be
over the mountains and into the deserts. Winds of 20-35 mph with
gusts 60-70 mph. There will also be a small chance for some light
precipitation Tuesday.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Heat Advisory until 6 PM PST this evening for Orange County
Coastal Areas-Orange County Inland Areas-San Bernardino and
Riverside County Valleys-The Inland Empire-San Diego County
Coastal Areas-San Diego County Valleys.
PZ...NONE.
&&
PUBLIC/FIRE WEATHER...CO
AVIATION/MARINE/BEACHES...SchenkThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 1:01 PM PST | Small Craft Advisory | SGX | 71 hr | |
| Feb 13, 1:15 PM PST | High Wind Watch | SGX | Riverside, San Diego | 13 hr |
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.